Alert archive / Oklahoma / Tornado Warnings in 2019

Tornado Warning 66, NWS Tulsa, OK

May 22, 2019Creek County, Okfuskee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this tornado warning at May 22, 2019, 4:53 PM CDT for Creek County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2019, 4:53 PM CDT (21:53 UTC)
Expired
May 22, 2019, 5:45 PM CDT
In force
52 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Observed
Hail
1.75 in

Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 5:10 PM CDTTORNADOOkfuskee, OKTORNADO ON LIVE TV VIDEO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 3:32 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 434 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
434 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

608 
WFUS54 KTSA 222153
TORTSA
OKC037-107-111-222245-
/O.NEW.KTSA.TO.W.0066.190522T2153Z-190522T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
453 PM CDT Wed May 22 2019

The National Weather Service in Tulsa has issued a

* Tornado Warning for...
  South central Creek County in northeastern Oklahoma...
  Northwestern Okmulgee County in northeastern Oklahoma...
  North central Okfuskee County in east central Oklahoma...

* Until 545 PM CDT.

* At 453 PM CDT, a confirmed tornado was located 4 miles northeast of
  Castle, moving northeast at 30 mph.

  HAZARD...Damaging tornado and golf ball size hail.

  SOURCE...Weather spotters confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations in or near the path include...
  Okfuskee...                       Beggs...
  Mason...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3546 9633 3551 9642 3583 9622 3569 9596
TIME...MOT...LOC 2153Z 219DEG 24KT 3552 9633 

TORNADO...OBSERVED
HAIL...1.75IN

$$

69
3 follow-up statements
763 
WWUS54 KTSA 222203
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
503 PM CDT Wed May 22 2019

OKC037-107-111-222245-
/O.CON.KTSA.TO.W.0066.000000T0000Z-190522T2245Z/
Creek OK-Okmulgee OK-Okfuskee OK-
503 PM CDT Wed May 22 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR SOUTH
CENTRAL CREEK...NORTHWESTERN OKMULGEE AND NORTH CENTRAL OKFUSKEE
COUNTIES...
    
At 503 PM CDT, a confirmed tornado was located over Okfuskee, moving
northeast at 30 mph.

HAZARD...Damaging tornado and golf ball size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Okfuskee...                       Beggs...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3551 9627 3557 9635 3581 9618 3569 9596
TIME...MOT...LOC 2203Z 220DEG 27KT 3559 9626 

TORNADO...OBSERVED
HAIL...1.75IN

$$

69
167 
WWUS54 KTSA 222221
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
521 PM CDT Wed May 22 2019

OKC107-222230-
/O.CAN.KTSA.TO.W.0066.000000T0000Z-190522T2245Z/
Okfuskee OK-
521 PM CDT Wed May 22 2019

...THE TORNADO WARNING FOR NORTH CENTRAL OKFUSKEE COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. therefore the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Oklahoma.

LAT...LON 3564 9613 3564 9630 3581 9618 3572 9602
TIME...MOT...LOC 2220Z 214DEG 19KT 3567 9620 

$$

OKC037-111-222245-
/O.CON.KTSA.TO.W.0066.000000T0000Z-190522T2245Z/
Creek OK-Okmulgee OK-
521 PM CDT Wed May 22 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR SOUTH
CENTRAL CREEK AND NORTHWESTERN OKMULGEE COUNTIES...
    
At 520 PM CDT, a severe thunderstorm capable of producing a tornado 
was located 5 miles north of Okfuskee, moving northeast at 20 mph. 
This storm has a history of producing tornadoes.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Beggs...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3564 9613 3564 9630 3581 9618 3572 9602
TIME...MOT...LOC 2220Z 214DEG 19KT 3567 9620 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

69
788 
WWUS54 KTSA 222240
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
540 PM CDT Wed May 22 2019

OKC037-111-222250-
/O.EXP.KTSA.TO.W.0066.000000T0000Z-190522T2245Z/
Creek OK-Okmulgee OK-
540 PM CDT Wed May 22 2019

...THE TORNADO WARNING FOR SOUTH CENTRAL CREEK AND NORTHWESTERN
OKMULGEE COUNTIES WILL EXPIRE AT 545 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Oklahoma.

Remember, a Tornado Warning still remains in effect for portions of 
Okfuskee and Okmulgee Counties.

LAT...LON 3564 9613 3564 9630 3581 9618 3572 9602
TIME...MOT...LOC 2240Z 219DEG 24KT 3577 9610 

$$

69

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 22, 3:10 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 22, 3:10 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
310 PM CDT Wed May 22 2019

.DISCUSSION...

The main concerns will be focused in the first 12 to 18 hours of
the forecast. Severe weather potential, some high end possible, as
well as dangerous flash flooding are expected.

Latest surface analysis shows a consolidating frontal zone
stretching roughly parallel and just north of I-44 this
afternoon. A mesolow was located near Stillwater. South of the
front, 70 dewpoints were common. Latest CAM guidance suggests that
warm advection and convergence near the boundary will result in
convective development by 21Z over central OK. Storms will move
quickly into northeast OK thru the afternoon and into the evening.
Fifty knots of southwest 500mb flow combined with 70 dewpoints
and strong instability yield conditions very conducive for
supercell development and very large hail. Low level hodographs
this afternoon are not overly impressive, but definitely improve
by 00Z. Tornado potential would also be maximized along the
boundary downstream from the mesolow, if it can be maintained.

With time this evening, mainly after 03Z, the boundary layer
should stabilize enough to reduce the tornado potential. However,
continued moisture flux with strengthening low level jet into the
boundary near the KS border should result in continued convective
development with possible training of storms during the overnight.
This will increase the flash flood potential, as these heavy rains
will fall on soils that have already seen widespread 5 to 8 inch
rains earlier in the week. The threat should wane by 12Z Thursday,
with convection focusing to the north and eventually west of our
area as mid level heights and temps rise. Will therefore maintain
the going flash flood watch thru 12Z.

Another boundary will make a push toward our region by Friday,
with increasing storm potential persisting thru the weekend mainly
across northeast OK. By early next week, mid level heights and
temps rise again and will provide another break. The latest ECMWF
is more aggressive and farther south with the ejection of the
western trough next week, bringing a front thru by Tuesday night.
Convection would then linger over portions of the region along the
stalled front into the middle of next week.

Temps will stay above normal thru the period.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  86  71  86 /  80  20  10  20
FSM   71  89  70  90 /  20   0   0   0
MLC   73  86  72  86 /  30   0   0   0
BVO   64  84  69  85 /  80  30  20  30
FYV   69  83  65  85 /  40  10   0   0
BYV   68  84  67  87 /  40  10   0   0
MKO   71  85  69  87 /  50  10   0  10
MIO   67  84  69  86 /  80  20   0  20
F10   71  85  70  85 /  50  10  10  10
HHW   72  87  70  87 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ054>064-066-
     067.

AR...None.
&&

LONG TERM....30
Hazardous weather outlook, May 22, 4:36 PM CDT, 17 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
436 PM CDT Wed May 22 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
436 PM CDT Wed May 22 2019

..Significant Severe Weather, Strong Tornado Potential, Life Threatening Flash
Flood Potential...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

TORNADO.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

AREA AT GREATEST RISK...Along and Northwest of Interstate 44.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing

	AREA AT GREATEST RISK...Along and Northwest of Interstate 44.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET..Late this Afternoon or Early Evening.

HEAVY RAIN.
	RISK...Significant.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms have developed across parts of central and northeast
Oklahoma Tonight. The airmass across the area is very unstable, and
with strong shear in place across the region, supercell thunderstorms
capable of producing strong tornadoes, very large hail to the
size of golf balls and 70 mph winds.

The severe threat will diminish later tonight. However, heavy rain
and the threat for flash flooding will continue through tonight.
Additional rain amounts of 1 to 3 inches from any strong to severe
storm will be quite possible, mainly to the north and northwest
of Interstate 44. Life threatening flash flooding will quickly
occur with these additional amounts that fall over already
flooded areas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY and FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY and SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will persist for the remainder of this week
and into the weekend, with the focus being parts of northeast
Oklahoma and at times, far northwest Arkansas. Given that this
area may not have sufficient time to dry out, flash flooding could
continue to be a concern, in addition to the expected long
duration mainstem river flooding.

While an increasing upper level ridge should keep much of the
area south of Interstate 44 dry into early next week, the weather
pattern should change somewhat by the middle of next week, leading
to more widespread precipitation chances.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 22, 4:05 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
405 PM CDT Wed May 22 2019

OKZ064>066-222200-
Okmulgee OK-Okfuskee OK-Creek OK-
405 PM CDT Wed May 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CREEK...NORTHWESTERN
OKMULGEE AND CENTRAL OKFUSKEE COUNTIES UNTIL 500 PM CDT...

At 405 PM CDT, a strong thunderstorm was located 4 miles west of
Cromwell, moving northeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Okmulgee...                       Okemah...
Okfuskee...                       Beggs...
Boley...                          Bearden...
Slick...                          Castle...
Preston...                        Okmulgee State Park...
Welty...                          Mason...

This includes Interstate 40 in Oklahoma between mile markers 212 and
223.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.

LAT...LON 3544 9657 3541 9654 3544 9652 3546 9654
      3546 9655 3589 9619 3572 9592 3529 9639
      3529 9644 3546 9644 3546 9647 3543 9649
      3542 9652 3539 9654 3541 9659
TIME...MOT...LOC 2105Z 217DEG 32KT 3532 9653

69
Local storm report, May 22, 4:41 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT WED MAY 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     TORNADO          7 W OKEMAH              35.43N 96.43W
05/22/2019                   OKFUSKEE           OK   TRAINED SPOTTER

            VIDEO VIA TWITTER FROM SPOTTER

&&

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:42 PM CDTRiver Flood WarningTSAKay, Osage39 hr
May 22, 3:07 AM CDTFlash Flood WatchTSACraig, Creek, Delaware, Mayes, Nowata, Okmulgee and 6 more28 hr
May 22, 4:36 AM CDTRiver Flood WarningTSATulsa21 days
May 22, 8:39 AM CDTAreal Flood WarningTSAHaskell, LeFlore, Muskogee, Sequoyah5 days
May 22, 12:14 PM CDTAreal Flood WarningTSAMayes3 days
May 22, 12:21 PM CDTAreal Flood WarningTSAMayes, Wagoner48 hr
May 22, 2:35 PM CDTRiver Flood WarningTSARogers, Wagoner11 days
May 22, 4:05 PM CDTSpecial Weather StatementTSAOkfuskee55 min
May 22, 4:13 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee62 min
May 22, 4:29 PM CDTTornado WarningTSAOkfuskee, Okmulgee46 min
May 22, 4:42 PM CDTTornado WarningTSAOkfuskee48 min
May 22, 5:02 PM CDTFlash Flood WarningTSAOkfuskee, Okmulgee4 hr
May 22, 5:11 PM CDTTornado WarningTSAOkfuskee, Okmulgee49 min
May 22, 5:17 PM CDTSpecial Weather StatementTSATulsa28 min
May 22, 5:19 PM CDTSpecial Weather StatementTSARogers26 min
May 22, 5:24 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Tulsa36 min
May 22, 5:31 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers, Washington44 min
May 22, 5:35 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa40 min
May 22, 5:36 PM CDTTornado WarningTSACreek, Pawnee, Tulsa23 min
May 22, 5:39 PM CDTTornado Warning Tornado observedConsiderable damage threatTSAOkfuskee, Okmulgee51 min
May 22, 5:43 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Tulsa, Washington47 min
May 22, 5:55 PM CDTTornado WarningTSANowata, Rogers50 min
May 22, 6:01 PM CDTTornado WarningTSARogers, Tulsa, Washington44 min
May 22, 6:02 PM CDTFlash Flood WarningTSAOsage, Rogers, Tulsa, Washington9 hr
May 22, 6:05 PM CDTTornado Warning Tornado observedTSAMuskogee, Okmulgee, Wagoner40 min
May 22, 6:09 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa, Wagoner36 min
May 22, 6:12 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Osage, Ottawa, Rogers, Tulsa and 1 more63 min
May 22, 6:14 PM CDTFlash Flood WarningTSACraig, Nowata, Rogers9 hr
May 22, 6:32 PM CDTTornado WarningTSACraig, Ottawa43 min
May 22, 6:35 PM CDTAreal Flood AdvisoryTSACreek, Tulsa115 min
May 22, 6:38 PM CDTFlash Flood WarningTSACraig, Nowata, Washington9 hr
May 22, 6:45 PM CDTTornado WarningTSACherokee, Mayes, Wagoner21 min
May 22, 6:47 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Rogers, Tulsa, Wagoner43 min
May 22, 6:48 PM CDTSevere Thunderstorm WarningTSAOsage, Washington27 min
May 22, 6:54 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee20 min
May 22, 6:58 PM CDTTornado WarningTSACraig, Ottawa47 min

Nearby

Tornado Warnings in Oklahoma, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.